Alert archive / Nebraska / River Flood Warnings in 2021

River Flood Warning 1, NWS Hastings, NE

March 14, 2021Clay County, Nuckolls County, Nebraska

NWS Hastings, NE issued this river flood warning at Mar 14, 2021, 10:35 AM CDT for Clay County, Nuckolls County, Nebraska. It took effect at Mar 14, 2021, 1:00 PM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2021, 10:35 AM CDT (15:35 UTC)
In effect from
Mar 14, 2021, 1:00 PM CDT
Expired
Mar 15, 2021, 2:58 AM CDT
In force
14 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, NE, Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Blue River near Deweese (DWEN1). The gauge peaked at 9.19 ft at Mar 14, 2021, 11:00 PM CDT.

actionminormoderatemajor5101503/1403/1503/16
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06883000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

740 
WGUS43 KGID 141535
FLWGID

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Hastings NE
1035 AM CDT Sun Mar 14 2021

...The National Weather Service in Hastings NE has issued a Flood 
Warning for the following rivers in Nebraska...

  Little Blue River Near Deweese affecting Nuckolls and Clay 
  Counties.

For the LITTLE BLUE RIVER...including Deweese...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1000 PM CDT.

&&


NEC035-129-150300-
/O.NEW.KGID.FL.W.0001.210314T1800Z-210317T1800Z/
/DWEN1.1.ER.210314T1830Z.210316T0000Z.210317T0400Z.NO/
1035 AM CDT Sun Mar 14 2021

The National Weather Service in Hastings has issued a

* Flood Warning for
  the Little Blue River Near Deweese.
* Until Wednesday afternoon.
* At 10:15 AM CDT Sunday the stage was 5.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this afternoon to 
  12.2 feet this evening. It will then fall to 11.7 feet and begin 
  rising again tomorrow morning. It will rise to 13.7 feet tomorrow 
  evening. It will then fall below flood stage late Tuesday evening.
* Impact...At 10.0 feet, Water overflows rural agricultural land and 
  reaches the base of several buildings located 1.5 miles east of 
  Deweese.
* Flood History...This crest compares to a previous crest of 13.3 
  feet on 07/22/1975.


&&

LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
      4038 9823

$$

Thies
2 follow-up statements
981 
WGUS83 KGID 150139
FLSGID

Flood Statement
National Weather Service Hastings NE
839 PM CDT Sun Mar 14 2021

...The Flood Warning continues for the following rivers in 
Nebraska...

  Little Blue River Near Deweese affecting Nuckolls and Clay 
  Counties.

For the LITTLE BLUE RIVER...including Deweese...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


Additional information is available at www.weather.gov.

&&


NEC035-129-151345-
/O.EXT.KGID.FL.W.0001.000000T0000Z-210316T1648Z/
/DWEN1.1.ER.210315T0920Z.210316T0000Z.210316T1342Z.NO/
839 PM CDT Sun Mar 14 2021

...The Flood Warning is now in effect until late Tuesday morning...

The Flood Warning continues for
  the Little Blue River Near Deweese.
* Until Tuesday morning.
* At 8:15 PM CDT Sunday the stage was 9.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 11.0 feet Monday evening. It will then fall 
  below flood stage Tuesday morning.
* Impact...At 10.0 feet, Water overflows rural agricultural land and 
  reaches the base of several buildings located 1.5 miles east of 
  Deweese.


&&

LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
      4038 9823

$$

Wesely
950 
WGUS83 KGID 150758
FLSGID

Flood Statement
National Weather Service Hastings NE
258 AM CDT Mon Mar 15 2021

...The Flood Warning is cancelled for the following rivers in 
Nebraska...

  Little Blue River Near Deweese affecting Nuckolls and Clay 
  Counties.

NEC035-129-150900-
/O.CAN.KGID.FL.W.0001.000000T0000Z-210315T0758Z/
/DWEN1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
258 AM CDT Mon Mar 15 2021

...The Flood Warning for the Little Blue River Near Deweese has been 
cancelled...

The Flood Warning is cancelled for
  the Little Blue River Near Deweese.
* At 2:15 AM CDT Monday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 9.6 feet this evening, but 
  remain below flood stage.


&&

LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
      4038 9823

$$

Rossi

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Mar 14, 10:31 AM CDT, 4 minutes earlier.

Area forecast discussion, Mar 14, 10:31 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1031 AM CDT Sun Mar 14 2021

.UPDATE...
Issued at 937 AM CDT Sun Mar 14 2021

Updated the forecast to increase wind gusts north of the surface
occluded front to the south as enhanced 50+ KT 925-850 mb are
mixing down along with a very tight surface pressure gradient.
These enhanced elevated winds will continue to rotate north of the
cold core low to the west and we will experience a noticeable
decrease in wind speeds as the afternoon wears on. The overall
precipitation shield will shift north as well, with folks in the
far north being the last to see it go this evening.

Another focus for today will be areas of north central Kansas
along the surface occlusion to the east of the surface low located
in northwest Kansas. Hi-res models indicate the potential of some
surface based CAPE this afternoon (conditional with breaks of
clouds and sun allowing the surface to warm) with plenty of
shear/deep layer shear in this vicinity. With the nearly
stationary occluded front being a focus of increase storm relative
helicity, and some moisture pooling occurring just north of the
boundary with dewpoints perhaps getting to near 50 degrees this
afternoon, all it would take is a little sun to help get
convection going. The chance of a weak tornado is non-zero, so we
will keep an eye out for this. Also, with such low freezing
levels, some hail approaching severe limits would not be out of
the question as well.

&&

.DISCUSSION...(Today through Saturday)
Issued at 405 AM CDT Sun Mar 14 2021

Widespread rainfall along with some isolated non-severe
thunderstorms impacted the local area overnight. As of 4 AM,
widespread rainfall totals of 3 to 4 inches have been
observed...with isolated amounts exceeding 4 inches.

For today...expect rainfall to taper off in both coverage and
intensity as we transition through the daytime hours...and already
we are seeing a few breaks in the more widespread heavy rainfall
spreading north...although additional accumulations of 1 to 2
inches will be possible as we go through the day...which could
lead to some minor flooding of low lying areas as well as some of
the smaller local rivers and streams. As the responsible main low
shifts east out of Colorado and into the southern plains later
today...the is a marginal risk for severe storms that clips a few
of our Kansas counties. As a result...did increase the mention of
thunderstorms for today...primarily south of highway 6...although
anticipate the best chance for any severe storms will be outside
of our area...so will downplay this risk locally in the HWO.

The other main concern today will be the very strong easterly
winds/gusts across the local area. Have been advertising these
winds for the past couple of days...and expect them to further
strengthen from this mornings gusts of 30 to 40 mph...closer to 50
mph by late morning and continue through the afternoon hours.
While this is below high wind warning criteria...it will be a very
windy day and given guidance...would not be surprised to see some
isolated winds gusts in excess of 50 mph later this morning.

As the main low exits the region late Monday...continue to have
the potential for some light precipitation...some of which could
mix with light snow...during the early morning hours
Tuesday...with the focus of this minor snowfall potential northwest
of the tri-cities. The focus will then shift to the next system
which is forecast to slide by to the south mid-week. This system
has slowed and shifted just a bit further south from last
night...and the focus of the heaviest precip should be mostly
south of interstate 80...with some very light snowfall
accumulations again possible mainly northwest of the tri-cities
Wednesday morning.

Thereafter...the upper level pattern begins to shift...with
ridging and above normal temperatures expected for the end of the
week and into next weekend.

&&

.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Monday)
Issued at 637 AM CDT Sun Mar 14 2021

Generally poor conditions will prevail through the period with
MVFR VSBYS and periods of +SHRA or +TSRA through the midday
hours...gusty easterly winds and LIFR/near LIFR CIGS. Winds will
gradually diminish during the afternoon hours...but remain
strong...as the responsible area of low pressure transitions
across southern Kansas. CIGS will likely not improve much during
the day...but VSBYS should eventually become VFR as precipitation
becomes more scattered late in the day...generally after
15/00Z...with some patchy fog late tonight possibly bringing down
VSBYS towards daybreak again Monday morning.

&&

.HYDROLOGY...
Issued at 405 AM CDT Sun Mar 14 2021

Rainfall totals have exceeded expectations across the local area
over the past 24 hours...and an additional 1 to 2 inches of
precipitation is expected before all is said and done Monday
morning. While so far the soils and rivers have been able to
handle this largely beneficial rainfall...minor flooding of low
lying areas and a few more flashy small rivers and streams will
be possible through Monday morning. Widespread flooding is not
anticipated.

&&

.CLIMATE...
Issued at 435 AM CST Sat Mar 13 2021

Record precipitation was recorded across the local area March
13th. While rainfall rates and coverage will be tapering off
through the day, another day of record rainfall is expected across
the local area. For March 14th, the record precipitation for both
Hastings and Grand Island is 1.51 inches, set in 1896 and 1913,
respectively. Two day totals will also likely be shattered, with
the record 2 day total for the month of March being 3.33 (1979) in
Grand Island, and 3.12 (1987) in Hastings. Monthly records for the
month of March appear safe at this point, as 7.76 inches of
precipitation accumulated in Hastings in March of 1987, and 6.63
inches accumulated in Grand Island the same March.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...Heinlein
DISCUSSION...Rossi
AVIATION...Rossi
HYDROLOGY...Rossi
CLIMATE...Rossi
Hazardous weather outlook, Mar 14, 5:49 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
549 AM CDT Sun Mar 14 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151100-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
549 AM CDT Sun Mar 14 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Isolated non-severe thunderstorms are possible today, primarily
south of Highway 6. A few of these storms could be on the stronger
side across north central Kansas.

In addition...widespread rainfall totals of 1 to 2 inches will be
possible today...which on top of already saturated soils, could
lead to minor flooding of low lying areas as well as small streams
and creeks across the area.

Finally, non-thunderstorm easterly wind gusts to near 50 mph will
be possible today. This could make travel difficult for high
profile vehicles on north/south oriented roads and highways.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.
However...any reports of rainfall totals in excess of 4 inches or
of moving water across area roadways would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Rossi

In the hours before

Local storm report, Mar 14, 9:20 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
920 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 4 ESE RIVERDALE         40.76N 99.10W
03/14/2021  M53 MPH          BUFFALO            NE   MESONET

            PERSONAL WEATHER STATION KNEKEARN85.

&&

THIES
Local storm report, Mar 14, 9:22 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
922 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 2 E AXTELL              40.48N 99.08W
03/14/2021  M50 MPH          KEARNEY            NE   MESONET

            PERSONAL WEATHER STATION KNEAXTEL2.

&&

THIES
Local storm report, Mar 14, 9:24 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
924 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     NON-TSTM WND GST 2 NNW GOTHENBURG        40.96N 100.17W
03/14/2021  M54 MPH          DAWSON             NE   MESONET

            PERSONAL WEATHER STATION KNEGOTHE14.

&&

THIES
Local storm report, Mar 14, 9:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
953 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     NON-TSTM WND GST 4 NE GRAND ISLAND       40.97N 98.32W
03/14/2021  M52 MPH          HALL               NE   ASOS

            ASOS STATION KGRI GRAND ISLAND AIRPORT.

&&

THIES
Local storm report, Mar 14, 9:54 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       MINDEN                  40.50N 98.95W
03/14/2021  M4.10 INCH       KEARNEY            NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION MINN1 MINDEN.

&&

THIES
Local storm report, Mar 14, 10:03 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       3 NNW GRAND ISLAND      40.96N 98.38W
03/14/2021  M4.89 INCH       HALL               NE   TRAINED SPOTTER

            STORM TOTAL RAIN THUS FAR.

&&

THIES

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 6:47 PM CSTSpecial Weather StatementGIDClay28 min
Mar 13, 11:26 PM CSTAreal Flood AdvisoryGIDAdams, Clay, Franklin, Webster34 hr
Mar 14, 9:50 AM CDTAreal Flood AdvisoryGIDClay7 hr
Mar 14, 11:38 AM CDTRiver Flood WarningGIDHall15 hr
Mar 14, 11:38 AM CDTRiver Flood WarningGIDBuffalo31 hr
Mar 14, 12:08 PM CDTRiver Flood WarningGIDNuckolls, Webster8 hr
Mar 14, 2:03 PM CDTAreal Flood AdvisoryGIDAdams, Hall20 hr

Nearby

River Flood Warnings in Nebraska, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.